Alert archive / Hawaii / Wind Advisories in 2014
Wind Advisory 33, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 13, 2014, 3:29 AM HST for 4 counties in Hawaii. It took effect at Dec 13, 2014, 12:00 PM HST. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2014, 3:29 AM HST (13:29 UTC)
- In effect from
- Dec 13, 2014, 12:00 PM HST
- Expired
- Dec 15, 2014, 3:31 PM HST
- In force
- 52 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
110 WWHW70 PHFO 131329 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST SAT DEC 13 2014 ...STRONG TRADE WINDS ACROSS THE ALOHA STATE... .HIGH PRESSURE BUILDING NORTH OF HAWAII WILL DRIVE STRONG AND GUSTY TRADE WINDS ACROSS MANY AREAS OF THE STATE THIS AFTERNOON THROUGH MONDAY. HIZ002>006-008-011>015-017>019-140230- /O.NEW.PHFO.WI.Y.0033.141213T2200Z-141215T0400Z/ KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-OAHU SOUTH SHORE- WAIANAE COAST-OAHU KOOLAU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- 329 AM HST SAT DEC 13 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM HST SUNDAY. * WINDS...NORTHEAST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH. ON KAUAI...THE STRONGEST WINDS WILL BE FOCUSED TO THE LEE OF THE MOUNTAINS FROM KOLOA TO BARKING SANDS. ON OAHU...THE STRONGEST WINDS WILL IMPACT AREAS IN THE IMMEDIATE LEE OF THE KOOLAU AND WAIANAE RANGES...AND EASTERN LOCATIONS FROM WAIMANALO TO MAKAPUU. IN MAUI COUNTY...THE STRONGEST WINDS WILL BE IN THE LEE OF MOUNTAIN AREAS...ACROSS MUCH OF LANAI...AND THROUGH THE CENTRAL VALLEY FROM WAILUKU TO MAALAEA HARBOR. * TIMING...THIS AFTERNOON THROUGH MONDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ024>026-140230- /O.NEW.PHFO.WI.Y.0033.141213T2200Z-141215T0400Z/ SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- 329 AM HST SAT DEC 13 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM HST SUNDAY. * WINDS...NORTHEAST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH. ON THE BIG ISLAND...THESE STRONG WINDS WILL BE FOCUSED IN THE LEEWARD KOHALA AREA...THE WAIMEA TO KAWAIHAE CORRIDOR...NEAR SOUTH POINT AND NEAR UPOLU POINT. * TIMING...THIS AFTERNOON THROUGH MONDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ JACOBSON
7 follow-up statements
994 WWHW70 PHFO 131354 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 353 AM HST SAT DEC 13 2014 ...STRONG TRADE WINDS ACROSS THE ALOHA STATE... .HIGH PRESSURE BUILDING NORTH OF HAWAII WILL DRIVE STRONG AND GUSTY TRADE WINDS ACROSS MANY AREAS OF THE STATE THIS AFTERNOON THROUGH SUNDAY. HIZ002>006-008-011>015-017>019-140315- /O.COR.PHFO.WI.Y.0033.141213T2200Z-141215T0400Z/ KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-OAHU SOUTH SHORE- WAIANAE COAST-OAHU KOOLAU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- 353 AM HST SAT DEC 13 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM HST SUNDAY. * WINDS...NORTHEAST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH. ON KAUAI...THE STRONGEST WINDS WILL BE FOCUSED TO THE LEE OF THE MOUNTAINS FROM KOLOA TO BARKING SANDS. ON OAHU...THE STRONGEST WINDS WILL IMPACT AREAS IN THE IMMEDIATE LEE OF THE KOOLAU AND WAIANAE RANGES...AND EASTERN LOCATIONS FROM WAIMANALO TO MAKAPUU. IN MAUI COUNTY...THE STRONGEST WINDS WILL BE IN THE LEE OF MOUNTAIN AREAS...ACROSS MUCH OF LANAI...AND THROUGH THE CENTRAL VALLEY FROM WAILUKU TO MAALAEA HARBOR. * TIMING...THIS AFTERNOON THROUGH SUNDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ024>026-140315- /O.COR.PHFO.WI.Y.0033.141213T2200Z-141215T0400Z/ SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- 353 AM HST SAT DEC 13 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM HST SUNDAY. * WINDS...NORTHEAST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH. ON THE BIG ISLAND...THESE STRONG WINDS WILL BE FOCUSED IN THE LEEWARD KOHALA AREA...THE WAIMEA TO KAWAIHAE CORRIDOR...NEAR SOUTH POINT AND NEAR UPOLU POINT. * TIMING...THIS AFTERNOON THROUGH SUNDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ JACOBSON
391 WWHW70 PHFO 140131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST SAT DEC 13 2014 ...STRONG TRADE WINDS ACROSS THE ALOHA STATE... .HIGH PRESSURE BUILDING NORTH OF HAWAII WILL DRIVE STRONG AND GUSTY TRADE WINDS ACROSS MANY AREAS OF THE STATE TONIGHT THROUGH SUNDAY. HIZ002>006-008-011>015-017>019-024>026-141445- /O.CON.PHFO.WI.Y.0033.000000T0000Z-141215T0400Z/ KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-OAHU SOUTH SHORE- WAIANAE COAST-OAHU KOOLAU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- 331 PM HST SAT DEC 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS...NORTHEAST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH THROUGH CHANNELED AREAS...AND AREAS OVER AND IMMEDIATELY TO THE LEE OF THE MOUNTAINS WHERE THE TRADE WINDS BLOW DOWNSLOPE. * TIMING...TONIGHT THROUGH SUNDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ R BALLARD
561 WWHW70 PHFO 141332 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST SUN DEC 14 2014 ...STRONG TRADE WINDS ACROSS THE ALOHA STATE... .HIGH PRESSURE NORTH OF HAWAII WILL DRIVE STRONG AND GUSTY TRADE WINDS ACROSS MANY AREAS OF THE STATE TODAY. HIZ002>006-008-011>015-017>019-024>026-150400- /O.CON.PHFO.WI.Y.0033.000000T0000Z-141215T0400Z/ KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-OAHU SOUTH SHORE- WAIANAE COAST-OAHU KOOLAU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- 332 AM HST SUN DEC 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH THROUGH CHANNELED AREAS...AND AREAS OVER AND IMMEDIATELY TO THE LEE OF THE MOUNTAINS WHERE THE TRADE WINDS BLOW DOWNSLOPE. * TIMING...THROUGH 6 PM HST TODAY. THE ADVISORY MAY NEED TO BE EXTENDED BEYOND TODAY IF STRONG WINDS PERSIST. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ JACOBSON
894 WWHW70 PHFO 150138 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST SUN DEC 14 2014 ...WIND ADVISORY FOR PORTIONS OF THE BIG ISLAND AND MAUI COUNTY... HIZ002>006-008-011-150245- /O.CAN.PHFO.WI.Y.0033.000000T0000Z-141215T0400Z/ KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-OAHU SOUTH SHORE- WAIANAE COAST-OAHU KOOLAU-WAIANAE MOUNTAINS- 338 PM HST SUN DEC 14 2014 ...WIND ADVISORY IS CANCELLED FOR KAUAI AND OAHU... WINDS WILL REMAIN BREEZY OVERNIGHT...BUT HAVE DROPPED BELOW ADVISORY LEVELS ON KAUAI AND OAHU. $$ HIZ012>015-017>019-024>026-151445- /O.EXT.PHFO.WI.Y.0033.000000T0000Z-141215T1600Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- 338 PM HST SUN DEC 14 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY FOR PORTIONS OF THE BIG ISLAND AND MAUI COUNTY... * WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH THROUGH CHANNELED AREAS...AND AREAS OVER AND IMMEDIATELY TO THE LEE OF THE MOUNTAINS WHERE THE TRADE WINDS BLOW DOWNSLOPE. * TIMING...THROUGH 6 AM HST MONDAY. THE ADVISORY MAY NEED TO BE EXTENDED BEYOND TODAY IF STRONG WINDS PERSIST. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
542 WWHW70 PHFO 150714 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 914 PM HST SUN DEC 14 2014 ...WIND ADVISORY FOR PORTIONS OF THE BIG ISLAND AND MAUI COUNTY... .STRONG WINDS HAVE DEVELOPED OVER THE BIG ISLAND SUMMITS THIS EVENING AND WILL CONTINUE THROUGH EARLY MONDAY MORNING...IN ADDITION TO OTHER AREAS OF MAUI COUNTY AND THE BIG ISLAND. HIZ028-151600- /O.EXA.PHFO.WI.Y.0033.000000T0000Z-141215T1600Z/ BIG ISLAND SUMMITS- 914 PM HST SUN DEC 14 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...30 TO 50 MPH WITH GUSTS TO 70 MPH. * TIMING...THROUGH 6 AM HST MONDAY. THE ADVISORY MAY NEED TO BE EXTENDED BEYOND EARLY MONDAY MORNING IF STRONG WINDS PERSIST. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ012>015-017>019-024>026-151600- /O.CON.PHFO.WI.Y.0033.000000T0000Z-141215T1600Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- 914 PM HST SUN DEC 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH THROUGH CHANNELED AREAS...AND AREAS OVER AND IMMEDIATELY TO THE LEE OF THE MOUNTAINS WHERE THE TRADE WINDS BLOW DOWNSLOPE. * TIMING...THROUGH 6 AM HST MONDAY. THE ADVISORY MAY NEED TO BE EXTENDED BEYOND EARLY MONDAY MORNING IF STRONG WINDS PERSIST. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
515 WWHW70 PHFO 151318 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 318 AM HST MON DEC 15 2014 ...WIND ADVISORY FOR PORTIONS OF THE BIG ISLAND AND MAUI COUNTY... .HIGH PRESSURE NORTH OF THE ISLANDS CONTINUES TO BRING STRONG TRADE WINDS TO PORTIONS OF THE BIG ISLAND AND MAUI COUNTY TODAY. HIZ028-151430- /O.CAN.PHFO.WI.Y.0033.000000T0000Z-141215T1600Z/ BIG ISLAND SUMMITS- 318 AM HST MON DEC 15 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE EASED TO BELOW ADVISORY LEVELS...BUT WILL REMAIN BREEZY. $$ HIZ012>015-017>019-024>026-160230- /O.EXT.PHFO.WI.Y.0033.000000T0000Z-141216T0400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- 318 AM HST MON DEC 15 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH THROUGH CHANNELED AREAS...AND AREAS OVER AND IMMEDIATELY TO THE LEE OF THE MOUNTAINS WHERE THE TRADE WINDS BLOW DOWNSLOPE. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
275 WWHW70 PHFO 160131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST MON DEC 15 2014 HIZ012>015-017>019-024>026-160245- /O.CAN.PHFO.WI.Y.0033.000000T0000Z-141216T0400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- 331 PM HST MON DEC 15 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN BREEZY OVERNIGHT...BUT CONTINUE TO WEAK THROUGH THE MIDDLE OF THE WEEK. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 12, 8:44 PM HST, 6 hours 45 minutes earlier.
Area forecast discussion, Dec 12, 8:44 PM HST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 844 PM HST FRI DEC 12 2014 .SYNOPSIS... THE REMNANTS OF AN OLD FRONT WILL CONTINUE TO PRODUCE LIGHT RAIN OVER WINDWARD AREAS OF THE BIG ISLAND OVERNIGHT BEFORE MOVING SOUTH OF THE ISLANDS EARLY SATURDAY MORNING. A SHEAR LINE WILL REACH KAUAI FROM THE NORTHWEST SATURDAY...THEN PUSH DOWN ACROSS THE OTHER ISLANDS SATURDAY NIGHT THROUGH MONDAY...AND MOVE SOUTH OF THE BIG ISLAND BY MONDAY EVENING. THE SHEAR LINE WILL PRODUCE WIDESPREAD...BUT NOT VERY HEAVY RAIN. A LARGE SURFACE HIGH BEHIND THE FRONT WILL BRING STRONG TRADE WINDS DURING THE WEEKEND. A LARGE SWELL AND THE STRONG TRADES WILL CREATE VERY ROUGH SEAS OVER THE WEEKEND AS WELL. && .DISCUSSION... DRY CONDITIONS PREVAIL ACROSS MOST OF THE STATE ON THIS FRIDAY EVENING. THE EXCEPTION IS ACROSS THE WINDWARD COAST OF THE BIG ISLAND...WHERE NUMEROUS SHOWERS AND AREAS OF LIGHT RAIN CONTINUE ALONG THE REMNANT CLOUD BAND OF A DISSIPATED FRONTAL BOUNDARY. SURFACE ANALYSIS DEPICTS A COLD FRONT ABOUT 200 MILES NORTHWEST OF KAUAI...WITH A WEAKENED PRESSURE GRADIENT OVER THE MAIN HAWAIIAN ISLANDS DUE TO THE PRESENCE OF THE FRONT TO THE NORTHWEST AND NORTH OF THE STATE. A 1029 MB HIGH CENTERED NEAR 35N175W IS BUILDING EASTWARD BEHIND THE FRONT. DRY AND STABLE CONDITIONS PREVAIL ALOFT...WITH THE STATE ALONG THE NORTHWEST PERIPHERY OF A MID LEVEL RIDGE CENTERED A COUPLE HUNDRED MILES SOUTHEAST OF THE BIG ISLAND. THE 00Z HILO SOUNDING REFLECTED THE DEEPER MOISTURE PRESENT IN THAT AREA ALONG THE OLD FRONT...WITH THE INVERSION UP AROUND 8000 FEET AND PWAT OF 1.33 INCHES. MEANWHILE THE 00Z LIHUE SOUNDING FOUND A LOWER INVERSION BASED NEAR 5000 FEET AND PWAT OF 1.11 INCHES. MIMIC-TPW SATELLITE IMAGERY DEPICTS A NARROW RIBBON OF SOMEWHAT ELEVATED MOISTURE ALONG THE APPROACHING FRONT TO OUR NORTHWEST...OTHERWISE A GENERALLY DRY AIRMASS PREVAILS OVER THE REGION WITH DEEP TROPICAL MOISTURE SUPPRESSED FAR TO THE SOUTH OF THE STATE. IN THE NEAR TERM...EXPECT WET CONDITIONS TO CONTINUE ACROSS THE WINDWARD BIG ISLAND THROUGH MUCH OF THE NIGHT...WITH GENERALLY DRY CONDITIONS ELSEWHERE. INCREASING TRADES MAY START TO GENERATE SOME SHOWERS ACROSS WINDWARD SECTIONS OF THE SMALLER ISLANDS LATE TONIGHT. THE EXISTING FORECAST APPEARS TO BE ON TRACK...AND NO UPDATES ARE PLANNED FOR THIS EVENING. THE FRONT/SHEAR LINE INITIALLY TO OUR NORTHWEST WILL CONTINUE PUSHING SOUTHEAST OVERNIGHT...REACHING KAUAI ON SATURDAY AND THEN CONTINUING TO PUSH SOUTHEAST THROUGH THE STATE SATURDAY NIGHT AND SUNDAY. HIGH PRESSURE BUILDING TO OUR NORTH WILL CAUSE TRADE WINDS TO BEGIN INCREASING OVER THE STATE EVEN AHEAD OF THE ARRIVAL OF THE SHEAR LINE...WITH WINDS INCREASING FURTHER BEHIND IT. MODEL SOUNDINGS AND HIGH-RESOLUTION WRF MODEL PLAN VIEW OUTPUT SHOW LOW LEVEL WINDS INCREASING ABOVE 30 KNOTS ACROSS MANY AREAS FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT AND INTO SUNDAY. MID LEVEL RIDGING SHOULD MAINTAIN A RELATIVELY LOW AND STRONG INVERSION DURING MOST OF THIS TIME...ALTHOUGH THE PASSAGE OF THE LOW LEVEL CLOUD BAND ALONG THE SHEAR LINE MAY TEMPORARILY RAISE AND WEAKEN THE INVERSION. A LOWER/STRONGER INVERSION WOULD HELP TO ENHANCE THE STRONG TRADE WINDS...ESPECIALLY OVER FAVORED LEEWARD AREAS WHERE WINDS WILL ACCELERATE DOWNSLOPE. THERE REMAINS A GOOD CHANCE THAT WIND ADVISORIES WILL BE NEEDED FOR PORTIONS OF THE STATE DURING THE WEEKEND...AND HIGH WIND WARNINGS FOR SELECT AREAS CANNOT BE RULED OUT. WILL FURTHER CONSIDER THE ISSUANCE OF WIND ADVISORIES WITH THE EARLY SATURDAY MORNING FORECAST PACKAGE. OTHERWISE...THE INCREASING TRADES WILL SQUEEZE OUT AVAILABLE LOW LEVEL MOISTURE AGAINST THE TERRAIN DURING THE WEEKEND. DRY/STABLE CONDITIONS ALOFT SHOULD PREVENT HEAVY DOWNPOURS...BUT PERSISTENT LIGHTER RAINS IN THE FAVORED WINDWARD TERRAIN COULD GENERATE SOME DECENT LONGER-TERM RAINFALL TOTALS. THE STRENGTH OF THE TRADES WILL CARRY SHOWERS AND AREAS OF LIGHT RAIN/DRIZZLE OVER INTO SOME LEE AREAS AS WELL...ESPECIALLY THOSE JUST TO THE LEE OF THE HIGHER TERRAIN. A DEVELOPING UPPER LEVEL TROUGH NEAR 170W WILL GENERATE ABUNDANT HIGH CLOUDINESS OVER THE REGION SATURDAY NIGHT THROUGH SUNDAY NIGHT...AND WOULD EXPECT A CLOUDY DAY FOR MOST AREAS ON SUNDAY. THE SURFACE HIGH PASSING TO OUR NORTH WILL MAINTAIN STRONG/GUSTY TRADE WINDS THROUGH MONDAY...THEN THE TRADES WILL GRADUALLY DECREASE TUESDAY THROUGH WEDNESDAY AS THE HIGH WEAKENS AND SHIFTS FURTHER TO THE EAST. EXPECT A TYPICAL WINDWARD SHOWER REGIME TO PREVAIL. THE NEXT COLD FRONT SHOULD PASS NORTH OF THE STATE WITH LITTLE EFFECT AROUND MIDWEEK...THEN A NEW WEAKER HIGH PASSING TO OUR NORTH SHOULD MAINTAIN MODERATE TO LOCALLY BREEZY TRADES THROUGH NEXT FRIDAY. && .AVIATION... REMNANT MOISTURE FROM AN OLD FRONTAL BAND CONTINUES TO LINGER NEAR THE BIG ISLAND. THIS IS HELPING TO FUEL SHOWERS WITH MVFR AND ISOL IFR CIGS/VIS NEAR AND OVER WINDWARD BIG ISLAND...INCLUDING PHTO. SHOWERS ARE GENERALLY LOW TOPPED...WITH TOPS BETWEEN 6 AND 9KFT. THIS AREA OF MOISTURE IS EXPECTED TO SLOWLY SLIDE SOUTH THROUGHOUT THE NIGHT...HOWEVER MVFR CONDITIONS ARE LIKELY TO STICK AROUND INTO THE MORNING. AIRMET SIERRA FOR MOUNTAIN OBSCURATION IS POSTED. FOR MAUI MOLOKAI AND OAHU...PASSING PERIODS OF TEMPO MVFR ARE LIKELY OVER WINDWARD AREAS TONIGHT...AS SOME OF THE REMNANT MOISTURE LINGERS NEAR THEM. AS OF NOW...KAUAI REMAINS FAIRLY QUIET WITH ISOL MVFR IN PASSING CLOUDS AND SHOWERS. HOWEVER...AS A SHEAR LINE APPROACHES FROM THE NW...AN INCREASE IN CLOUD COVER AND NORTHEASTERLY WINDS WILL START OCCURRING...AS EARLY AS LATE TONIGHT INTO EARLY TOMORROW MORNING. AIRMET SIERRA WILL LIKELY BE NEEDED FOR MTN OBSCURATION OVER KAUAI AT THAT TIME. ADDITIONALLY...AIRMET TANGO FOR LOW LEVEL TURB WILL BE POSTED. AS THE SHEARLINE MOVES THROUGH THE ISLAND CHAIN... POTENTIAL AIRMETS WILL BE EXPANDED AS NEEDED. && .MARINE... LONG PERIOD NORTHWEST SWELL HAS BEGUN TO ARRIVE AT BUOY 51101 DURING THE LAST FEW HOURS...AND APPEARS TO BE RUNNING MORE OR LESS ON SCHEDULE COMPARED TO WAVEWATCH GUIDANCE. THIS SWELL SHOULD REACH KAUAI BEFORE SUNRISE THEN CONTINUE BUILDING ACROSS THE HAWAIIAN COASTAL WATERS THROUGH SATURDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT FOR NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS...AND WARNING LEVEL SURF APPEARS LIKELY FOR THESE AREAS SATURDAY NIGHT INTO SUNDAY WHEN THE SWELL IS FORECAST TO PEAK. THERE IS ALSO THE POTENTIAL FOR ADVISORY LEVEL SURF ALONG THE WEST FACING SHORES OF THE BIG ISLAND FOR SATURDAY AFTERNOON AND SATURDAY NIGHT. ELSEWHERE...STRONG TRADE WINDS BUILDING ACROSS THE STATE DURING THE WEEKEND WILL PRODUCE INCREASING SHORT-PERIOD SWELL AND SURF ALONG EAST FACING SHORES...AND A HIGH SURF ADVISORY MAY BE NEEDED FOR THOSE AREAS FROM SATURDAY NIGHT THROUGH MONDAY. WITH STRONG TRADES EXPECTED DURING THE WEEKEND...A GALE WATCH REMAINS IN EFFECT FOR THE TYPICALLY WINDIER AREAS AROUND MAUI COUNTY AND THE BIG ISLAND. THIS MAY BE UPGRADED TO A GALE WARNING EARLY SATURDAY...WITH A STRONG POSSIBILITY FOR PERIODS OF GALE CONDITIONS IN THESE WATERS FROM SOMETIME SATURDAY AFTERNOON ALL THE WAY THROUGH MONDAY. THE COMBINATION OF STRONG WINDS AND BUILDING SEAS WITH A LARGE NORTHWEST SWELL WILL VERY LIKELY PRODUCE SMALL CRAFT ADVISORY CONDITIONS ACROSS THE REMAINDER OF THE HAWAIIAN COASTAL WATERS FROM SATURDAY THROUGH MONDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST SUNDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI. GALE WATCH FROM SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON FOR MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY FROM 6 AM TO NOON HST SATURDAY FOR PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO 6 PM HST MONDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS. && DISCUSSION/MARINE...JACOBSON AVIATION...EATON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 3:47 PM HST | Small Craft Advisory | HFO | 7 days | |
| Dec 13, 3:25 AM HST | Gale Warning | HFO | 60 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.